Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 308, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 4, 2006, 7:57 PM EDT for Pike County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2006, 7:57 PM EDT (23:57 UTC)
- Expired
- Oct 4, 2006, 8:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Pike County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:57 PM EDT, 4 hours earlier.
Area forecast discussion, Oct 4, 3:57 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EDT WED OCT 4 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... POSITIVELY TILTED UPPER LEVEL TROF TO TRACK EAST/SE THROUGH THE GREAT LAKES EARLY TONIGHT. SURFACE COLD FRONT FROM EXTREME NW OHIO...NRN INDIANA INTO THE SRN PLAINS. THIS FRONT TO DROP SE THRU THE REGION THIS EVENING. MODERATE INSTBY HAS DEVELOPED AHD OF THIS FRONT WITH SBCAPES OF 1500-2000 K/KG. LAPS SOUNDINGS SHOW A CAP WHICH HAS INHIBITED THE DEVELOPMENT OF WIDESPREAD DEEP CONVECTION. AS THE FRONT NUDGES CLOSER EXPECT CAP TO BE ERODED AND TSTMS TO DEVELOP. WITH DRY AIR IN THE MID LEVEL...DELTA THETA E VALUES AROUND 25K WL EXIST THIS EVENING. THIS POINTS TO THE POTENTIAL FOR DAMAGING WINDS. ALSO...WET BULB ZERO VALUES AROUND 9K FEET AGL INDICATE THE POTENTIAL FOR HAIL. BASED ON TRENDS AND LATEST RADAR MOSAIC HAVE SLOWED DOWN THE ONSET OF PRECIP IN THE FAR SOUTH. IN THE WAKE OF THIS FRONT LOW LEVEL MOISTURE ADVECTS IN AND SHUD KEEP THE AREA MOSTLY CLOUDY TNGT. IN LOW LEVEL NERLY CAA FLOW HAVE HELD ONTO CLDS A LTL LONGER THURSDAY WITH CLEARING THU NIGHT. IN NWRLY FLO ALOFT SURFACE HIGH PRESS OF CANADIAN ORIGIN TO BUILD ACRS THE GREAT LAKES THURSDAY AND FRIDAY. MODEL SOLN/S HOLDING ONTO SOME POST FRONT SHOWERS EARLY THU. FOR NOW HAVE KEPT THU MRNG DRY BUT CONFIDENCE IS NOT OVERLY HIGH THAT THIS WL VERIFY. TEMP WISE...PREFER LOWS A LTL WARMER THAN MAV GUID TNGT DUE TO CLOUD COVER AND A LTL BLO DURG THE DAY THU DUE TO THESE CLDS. WITH CLEARING EXPECTED THU NIGHT HAVE GONE SLIGHTLY BLO GUID. CONTD THIS TREND GOING A LTL BLO GUID WITH FRIDAY/S HIGHS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH THE WEEKEND. A WEAK COLD FRONT WILL PASS ON MONDAY. FORCING AND MOISTURE LOOK MINIMAL. HAVE ONLY KEPT SLIGHT CHANCE POPS FOR THE NORTHERN ZONES. ANOTHER HIGH WILL MOVE ACROSS THE GREAT LAKES ON TUESDAY. THERE ARE SOME DISCREPANCIES IN MODEL SOLUTIONS FOR WEDNESDAY. AT THIS POINT IT APPEARS THAT A COLD FRONT WILL CROSS THE REGION BRINGING A CHANCE OF SHOWERS. WITH UNCERTAINTY HAVE LIMITED THIS TO LOW CHANCE POPS. && .AVIATION /18Z-18Z/... HAVE ADJUSTED TAFS TO REFLECT SLOWER PROGRESSION OF THE COLD FRONT. AT THIS TIME...THE FRONT SHOULD TRANSVERSE THE TERMINALS NORTH TO SOUTH 01Z-05Z. MVFR VISIBILITIES AND CIGS ARE LIKELY WITH THE STORMS. LOOKING AT FCST SNDG PROFILES...OBS AND SAT...IT STILL APPEARS THAT MVFR CIGS WILL SETTLE IN BEHIND THE FRONT. CIGS MAY BECOME VFR AT THE NORTHERN TERMINALS LATE IN THE PERIOD. SW WINDS WILL GUST NEAR 20 KTS AT TIMES...TURN NE BEHIND THE FRONT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 4, 5:26 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 526 AM EDT WED OCT 4 2006 INZ050-058-059-066-073>075-OHZ026-034-035-042>046-051>056-060>062- 070>072-050930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-BUTLER-WARREN-CLINTON- 526 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY THIS AFTERNOON AND EARLY EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY GUST TO 40 MPH. BEHIND THIS FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. INZ080-KYZ089>100-OHZ063>065-073-074-077>082-088-050930- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 526 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY LATE THIS AFTERNOON...MORESO IN THE EVENING HOURS. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY GUST TO 40 MPH. ABUNDANT SUNSHINE THIS MORNING AND AFTERNOON MAY CHARGE THE ATMOSPHERE...ALLOWING SOME STORMS TO BECOME STRONG ENOUGH TO SUPPORT LARGE HAIL. BEHIND THE FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, Oct 4, 5:15 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
PENNY SIZE HAIL REPORTED ON OHIO STATE UNIVERSITY CAMPUS
0503 PM HAIL GLADSTONE 39.74N 83.68W
10/04/2006 M0.88 INCH GREENE OH LAW ENFORCEMENT
0503 PM TSTM WND GST GLADSTONE 39.74N 83.68W
10/04/2006 E70.00 MPH GREENE OH LAW ENFORCEMENT
ESTIMATED 70-80 MPH WIND GUST
&&
HAWBLITZELLocal storm report, Oct 4, 5:56 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG COLUMBUS 39.99N 82.99W
10/04/2006 FRANKLIN OH TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR OHIO STATE UNIVERSITY CAMPUS
0539 PM TSTM WND DMG 1 SE JEFFERSONVILLE 39.64N 83.54W
10/04/2006 FAYETTE OH LAW ENFORCEMENT
OVERTURNED SEMI ON I-71 NEAR JEFFERSONVILLE
0541 PM HAIL 6 NW WASHINGTON COURT H 39.60N 83.51W
10/04/2006 E0.75 INCH FAYETTE OH LAW ENFORCEMENT
0541 PM TSTM WND DMG 6 NW WASHINGTON COURT H 39.60N 83.51W
10/04/2006 FAYETTE OH FIRE DEPT/RESCUE
NUMEROUS TREE LIMBS DOWN ALONG SR 41 BETWEEN
JEFFERSONVILLE AND WASHINGTON COURT HOUSE
&&
HAWBLITZELLocal storm report, Oct 4, 5:59 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN DOWNTOWN COLUMBUS
0555 PM TSTM WND DMG COLUMBUS 39.99N 82.99W
10/04/2006 FRANKLIN OH TRAINED SPOTTER
TREES DOWN IN DOWNTOWN COLUMBUS
&&
HAWBLITZELLocal storm report, Oct 4, 7:03 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 13 NW COLUMBUS 40.12N 83.16W
10/04/2006 E1.75 INCH FRANKLIN OH TRAINED SPOTTER
GOLFBALL SIZE HAIL ALONG I-270 ON NORTHWEST SIDE OF
COLUMBUS
0659 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 M1.75 INCH FRANKLIN OH TRAINED SPOTTER
GOLF BALL SIZE HAIL NEAR THE OHIO STATE UNIVERSITY CAMPUS
&&
HAWBLITZELLocal storm report, Oct 4, 7:14 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E1.25 INCH FRANKLIN OH TRAINED SPOTTER
DIME TO HALF DOLLAR SIZE HAIL IN DOWNTOWN COLUMBUS. HAIL
COVERING THE GROUND IN SEVERAL LOCATIONS ACROSS COLUMBUS.
&&
HAWBLITZELLocal storm report, Oct 4, 7:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL GAHANNA 40.03N 82.88W
10/04/2006 E1.75 INCH FRANKLIN OH TRAINED SPOTTER
GOLF BALL SIZE HAIL COVERING THE GROUND
0715 PM TSTM WND DMG PATASKALA 40.00N 82.67W
10/04/2006 LICKING OH LAW ENFORCEMENT
*** 1 INJ *** DAMAGE TO TRAILER HOME. 1 INJURED.
&&
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 50 min |
| Oct 4, 4:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 48 min |
| Oct 4, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 46 min |
| Oct 4, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 40 min |
| Oct 4, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 50 min |
| Oct 4, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 45 min |
| Oct 4, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 43 min |
| Oct 4, 5:40 PM EDT | Tornado Warning | ILN | Fayette | 35 min |
| Oct 4, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 43 min |
| Oct 4, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
| Oct 4, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 44 min |
| Oct 4, 6:05 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 40 min |
| Oct 4, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 45 min |
| Oct 4, 6:25 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
| Oct 4, 6:37 PM EDT | Tornado Warning | ILN | Franklin | 23 min |
| Oct 4, 6:52 PM EDT | Flash Flood Warning | ILN | Franklin | 113 min |
| Oct 4, 6:59 PM EDT | Tornado Warning | ILN | Franklin | 20 min |
| Oct 4, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 44 min |
| Oct 4, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 66 min |
| Oct 4, 7:37 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.